MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.
 
Event or Problem Description
It was reported by the user site that during a brevera breast biopsy procedure on (b)(6) 2025, there was no suction, and the device displayed system errors.It was reported that the technologist was able to clear the errors but was unable to get the device into a ready state.The user site reports that all tubing was checked to ensure proper placement, the cannister was checked for cracks, the device was shut down and restarted a few times in addition to attempting to use new needles; however, these troubleshooting attempts were unsuccessful.It is reported that an incision and needle insertion had already occurred when the patient procedure was aborted.A hologic field service engineer (fse) was dispatched to examine the device.The fse in conjunction with hologic technical support determined that the device driver was not functioning properly.The fse replaced the driver, completed system tests and completed a full biopsy cycle without issues.The fse reports that the system passed all tests and meets manufacturer specifications.
 
Additional Manufacturer Narrative
Correction regarding device history record (dhr) review: a device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2025 that during a procedure the (b)(6) driver (b)(6) began experiencing errors.The exact errors were not recorded, but the tech reported driver errors as well as others.They were able to be cleared but the system would not get an x-ray ready light.Rebooting the system did not help, and trying different needles did not clear the error.They also stated that the driver would get stuck after being homed.The procedure was aborted and rescheduled.The (b)(6) driver was replaced, and the system was functioning properly with the new driver.Initial evaluation: no damage could be seen to the driver or its packaging.It was noted that the driver still had what appeared to be dried blood on the underside, and the driver remote had a black substance on the cable.Investigation methods and findings: the (b)(6) driver was attached to the pmqa (b)(6) system.No errors were seen on the startup and initial testing of the driver.6 test biopsies were performed, with no errors or issues being experienced.The upper housing was removed so that the interior of the driver could be examined, and no damage was seen.Cause/root cause: the issues in the complaint were unable to be replicated.As a result, no definitive root cause could be determined.Based on the details of the complaint and the investigation findings, the most likely root cause is a bad lot of needles being misaligned with the driver itself, causing issues during homing and testing.Conclusion: the issues described in the complaint were unable to be replicated.As a result, no definitive root cause could be determined.Based on the details of the complaint and observations made by the fse, the most probable root cause was a bad batch of needles that were misaligned with the reusable driver, causing problems homing and testing.Complaint confirmed: no.Device history record (dhr) review: driver serial number: (b)(6).Driver sku: (b)(6) driver manufacture date: 6/8/2023 udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23569197
Report Number1222780-2025-00576
Device Sequence Number15991416
Product Code KNW
UDI-Device Identifier15420045507760
UDI-Public(01)15420045507760(11)230608
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/17/2025
05/08/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date11/17/2025
05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown